Alert archive / Arizona / High Wind Watches in 2010
High Wind Watch 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind watch at Mar 29, 2010, 4:09 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 31, 2010, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2010, 4:09 PM MST (23:09 UTC)
- In effect from
- Mar 31, 2010, 10:00 AM MST
- Expired
- Mar 30, 2010, 3:44 AM MST
- In force
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3815 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind watch went out at Mar 29, 4:00 PM MST, 9 minutes earlier.
Area forecast discussion, Mar 29, 4:00 PM MST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 PM MST MON MAR 29 2010 .SYNOPSIS...HIGH PRESSURE WILL BRING DRY CONDITIONS AND MUCH WARMER DAYTIME TEMPERATURES ACROSS NORTHERN ARIZONA THROUGH TUESDAY. A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE SOUTHWEST BY MIDWEEK...BRINGING STRONG AND GUSTY SOUTHWEST WINDS FROM TUESDAY AFTERNOON INTO THURSDAY. ACCUMULATING MOUNTAIN SNOW AND VALLEY RAIN ARE POSSIBLE FROM WEDNESDAY NIGHT THROUGH FRIDAY MORNING. && .DISCUSSION...TONIGHT THROUGH TUESDAY...HIGH PRESSURE WILL CONTINUE TO BRING DRY CONDITIONS AND ABOVE NORMAL DAYTIME TEMPERATURES. A DEVELOPING TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL BEGIN TO PUSH THE HIGH PRESSURE RIDGE ALOFT EASTWARD INTO THE CENTRAL U.S. WITH A TIGHTENING PRESSURE GRADIENT ACROSS NORTHERN ARIZONA TUESDAY...MEETING ADVISORY SPEEDS DURING THE AFTERNOON...WITH A HIGH WIND WATCH IN EFFECT FOR THE KAIBAB PLATEAU. WEDNESDAY...AS THE UPPER LEVEL LOW APPROACHES FROM THE WEST THE WINDS ARE FORECAST TO BECOME STRONGER AND MORE WIDESPREAD WITH ADDITIONAL WIND ADVISORIES LIKELY ON WEDNESDAY ACROSS NORTHERN ARIZONA. A HIGH WIND WATCH HAS ALSO BEEN ISSUED FOR WEDNESDAY AFTERNOON FOR THE LITTLE COLORADO RIVER VALLEY AND VICINITY...EASTERN MOGOLLON RIM...AND WHITE MOUNTAINS. WINDS ARE EXPECTED TO REACH HIGH WARNING CRITERIA WITH WIND GUSTS APPROACHING 60-65 MPH. WEDNESDAY NIGHT INTO THURSDAY MORNING...THIS IS THE TROUBLESOME PART OF THE FORECAST. THE OPERATIONAL GFS IS SHOWING A STRONGER SHORTWAVE COMING THROUGH NORTHERN ARIZONA LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. WHILE THE ECMWF AND ENSEMBLE MEMBERS SHOW THIS FEATURE AS WELL...IT IS NOT AS DEEP AND HAS LESS PRECIPITATION. THE CURRENT FORECAST IS A BLEND OF THESE TWO SOLUTIONS...HOWEVER THIS MAY NEED TO BE ADJUSTED AS THIS SYSTEM APPROACHES. BOTH THE GFS AND ECMWF SHOW A COLD AND DEEP LOW PRESSURE SYSTEM MOVING ALONG THE ARIZONA/MEXICO BORDER THURSDAY NIGHT INTO FRIDAY MORNING. GIVEN THIS SITUATION...THE MAJORITY OF PRECIPITATION FOR NORTHERN ARIZONA WOULD FALL WITH THE INITIAL SHORTWAVE...WITH THE MAJORITY OF PRECIPITATION ASSOCIATED WITH THE UPPER LOW FALLING FURTHER SOUTH OVER NORTHERN GILA COUNTY...EASTERN RIM AND WHITE MOUNTAINS. LIKELY POPS CURRENTLY RUN FROM WEDNESDAY NIGHT INTO FRIDAY MORNING...HOWEVER THERE WILL BE A SMALL BREAK IN PRECIPITATION AFTER THE INITIAL WAVE. THE LATEST MODEL RUN PRECIPITATION FORECASTS HAVE BACKED OFF ON QPF AMOUNTS...PRIMARILY DUE TO SENDING MORE ENERGY SOUTH ALONG THE AZ MEXICO BORDER...WITH ONLY 0.5 TO 0.75 INCHES FALLING ACROSS NORTHERN ARIZONA. FOR FRIDAY...RIDGING AND DRYING ARE SHOWN IN BOTH MODELS...WITH MORE ZONAL FLOW DEVELOPING ON SATURDAY EVENING IN ADVANCE OF ANOTHER STORM SYSTEM DUE ON MONDAY. && AVIATION...FOR THE 00Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. LOCALLY BREEZY SOUTHWEST WINDS WILL DIMINISH EARLY THIS EVENING. MUCH STRONGER SOUTHWEST WINDS WILL DEVELOP AFTER 17Z TUESDAY...WITH SUSTAINED SPEEDS OF 20-25 KT GUSTING TO 30-45 KT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. WIND ADVISORY FROM 11 AM TO 7 PM MST TUESDAY FOR AZZ005>007-009>017-039-040. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR AZZ012>014-016-017-040. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR AZZ004 && PUBLIC.................JC AVIATION...............JJ VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Mar 29, 6:44 AM MST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 644 AM MST MON MAR 29 2010 AZZ004>018-037>040-300700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 644 AM MST MON MAR 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PACIFIC STORM SYSTEM IS EXPECTED TO BEGIN AFFECTING THE REGION TUESDAY THROUGH FRIDAY. THIS WEATHER SYSTEM WILL BRING WINDY CONDITIONS TUESDAY AFTERNOON AND STRONG WINDS WEDNESDAY AND THURSDAY ALONG WITH COLDER TEMPERATURES...ACCUMULATING MOUNTAIN SNOW AND VALLEY RAIN THURSDAY INTO EARLY FRIDAY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:09 PM MST | High Wind Watch | FGZ | Coconino | 6 hr |
| Mar 29, 4:09 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 27 hr |
Nearby
High Wind Watches in Arizona, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.